Forums


Medications & Prescription Treatment

Botox

  • By AshMo

    I am hoping a get a response to this. I had Botox injections two weeks ago, and my doctor told me I should begin to see results within a week or two, but ever since the injections, my headaches are worsening. They are more severe and occurring more frequently. Has anyone else had this problem?

    Reply Created with Sketch. reply
  • By Pendragon

    I’ve never had botox, but I’ve read on here about people having a bad experience with their first injection, or potentially having to wait a month for it to really kick in helpfully.

    Reply Created with Sketch. reply
  • By AshMo

    Thanks for your responses. I don’t know if I’ll be willing to try Botox again. It just seems the results don’t outweigh the pain and discomfort. And I was hoping for some good results. So far, I’ve found no effective preventative treatment, so I was really excited for Botox. Oh, well.

    Reply Created with Sketch. reply
  • By Pendragon

    I know the feeling, Ashmo. I don’t know how long you’ve been trying for, but there is still hope. There’s someone on here (not sure who) who seems fond on quoting a statistic which is basically: If you were to try every preventative for 3 months (the period required to see if it will give results) it would take approximately 25 years to try them all.

    Reply Created with Sketch. reply
  • By AshMo

    I’ve tried a good portion already. Some of them I just can’t take because I have a citrate deficiency that causes chronic kidney stones, and Topamax and similar drugs would worsen my condition. Every other medication causes horrible side effects. It seems as though I always experience the bad, rare side effects that only 1% of those who take the medication get. It just feels as though I’m on the losing side of the battle with these headaches.

    Reply Created with Sketch. reply
  • By Katie M. Golden Moderator

    Ashmo,
    I had a similar reaction when I got my first Botox injections. After a few weeks, the Migraines broke and I began to have relief. You should try Botox for 3 cycles before deciding to stop. It may take your body a while to adjust to it. As I got more injections under my belt, I found it helped me more and more. Of course it is hard to think about doing it again when you are in so much pain. In the end, it may not be best for you, but give it a little more time.
    -Katie

    Reply Created with Sketch. reply
  • By Nonster

    I’ve had six rounds of botox and it seems the good they did me is wearing off. Initially I had fewer headache days and when I did have a headache they were less in severity and length. This last round I got terrible neck pain, which I know is a common side effect, but have also had more headache days again. Anyone know how long botox treatments can last? I know yu can get them every 12 weeks but I am talking about the big overall picture of botox therapy.

    Reply Created with Sketch. reply
  • By Katie M. Golden Moderator

    Nonster59,
    I’ve been doing Botox for 3 years now. A few months ago, I had a bad reaction to it and got neck pain and really didn’t feel like it gave me many days of relief as it usually did. I talked to my doctor about it and she said that occasionally a set of injections don’t take. But it doesn’t mean the next time will be bad. So the Botox I received after having a rough time was back to normal.

    And over the years, I have noticed that the number of good days during the cycle has decreased. It seems to wear off a few weeks before my next round and the headaches are more intense. It’s odd how everyone responds to it differently.

    On the other hand, my doctor says she has patients that have been on Botox for 10 years and it has continually helped them. For me, I feel that as long as it is helping me even just for 4-6 weeks,it’s worth it. But you’ve got to make that decision for yourself.
    I hope some of this anecdotal information was helpful.
    -Katie

    Reply Created with Sketch. reply
  • By Nonster

    Thank you for your response Katie. I am going to continue with Botox as it does, as you said, provide some relief. That’s better than no relief!!!

    Reply Created with Sketch. reply
  • By Cyndi

    Hello all, I had my first round of Botox last week and I was feeling great until recently. I’m having severe neck pain and behind my ear. I know that after my injections, I was extremely nauseated and the back of my head ached. Everyday after work and before bed, I have to ice the back of my head because it hurts that bad. I’ve only had one migraine since the injections, which the migraine wasn’t an intense one. I’m hoping and praying that the Botox therapy will benefit me. My husband was in the room with me when I got my shots and I’ve never seen him soo quiet. If only he understood how it felt to be in constant pain. Hope you all have a pain-free day!!

    Reply Created with Sketch. reply
    • By Katie M. Golden Moderator

      Cynnewie75,
      Sorry that you’re having a bad reaction. Give it a few more weeks for the flu-like symptoms to subside. Then hopefully you’ll start to get some relief. It can take a while for your body to adjust. Hang in there!
      -Katie

      Reply Created with Sketch. reply
  • By The Migraine Girl Moderator

    Thanks for the great feedback, Jamie. It is always helpful to have tips from a community member who has had a lot of experience with a particular treatment. I especially like how you emphasize how important it is for us patients to communicate effectively with our healthcare providers.

    Take care,
    Janet G.
    “The Migraine Girl”

    Reply Created with Sketch. reply
  • By The Migraine Girl Moderator

    Such words of wisdom from Jamie! Thanks. “Often, we patients show up and expect them to fix us, etc. We need logical, obtainable goals with both patient and providers doing their parts. Hope can then spring out of this working relationship for goals that might seem a bit less obtainable, but we now have the tools to give them a shot.”

    Reply Created with Sketch. reply
  • By Anonymous

    My doctor wants to try me on Botox to see how it works for me. I’m still waiting on my insurance to get back to me. I’ve heard both good and bad things about it and I’m kind of nervous if I get a bad reaction like increased headaches..its going to stay in my system for a long time. Same reason I stopped taking birth control cause I started getting headaches and migraines and it took too long to get off them.

    Reply Created with Sketch. reply
  • By AshMo

    I’m supposed to get my second injections this month, and I’m not going to get them. It wasn’t worth it to me. If I don’t take a muscle relaxer every night, I get awful neck pain, which started after my first injections. That was just my experience. They just aren’t for me.

    Reply Created with Sketch. reply
  • By Nonster

    Has anyone who has had several rounds of Botox ever quit for awhile to see what it’s like without them? If so, how did it go? If you needed to go back on them was it difficult for insurance purposes?

    Reply Created with Sketch. reply
  • By Kimberly

    Botox does not work the best for me either. I have had 8 sessions..enough to know how it will effect my body. The first 2 weeks and the last 3 week just prior to my upcoming dose are the worst. I usually get moderate neck pain because of the series of shots of Botox I get back there. My head feels like a bowling ball. By day 3 or 4 I can no longer move my eyebrows and that is when I generally get a severe migraine’. I may get 2-3 more of these until they ease up. This is the period I think it actually works….weeks 4-9. Then the last weeks until my next dose I have chronic migraines. My neurologist wrote me a script for the new medical device..Cefaly. It is an overseas tens unit like device. I am hoping something works! Good luck with your Botox, everyone reacts different and you should try it 3-4 Times to make a decision. Don’t let your doctor push u into it either. Remember, they get kick backs from the pharmaceutical companies to use these drugs. But, by all means if it really is working for u…stay with it. Keep us posted on your progress!

    Reply Created with Sketch. reply